Alert archive / Connecticut / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 27, 2009, 7:10 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 91 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2009, 7:10 PM EDT (23:10 UTC)
- Expired
- Jun 27, 2009, 8:41 PM EDT
- In force
- 91 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Brookhaven radar (KOKX), 92 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:45 PM EDT | FLASH FLOOD | Colchester, CT | SMALL STREAMS OVER THEIR BANKS. TIME ESTIMATED DUE TO POST STORM REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 272310
FFWOKX
CTC011-280115-
/O.NEW.KOKX.FF.W.0009.090627T2310Z-090628T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
710 PM EDT SAT JUN 27 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 915 PM EDT...
* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4167 7220 4150 7222 4151 7232 4154 7233
4153 7243 4155 7245 4159 7245 4159 7243
4161 7241 4160 7239 4160 7234 4165 7232
4166 7229 4167 7228
$$
PW2 follow-up statements
000
WGUS71 KOKX 272356
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
756 PM EDT SAT JUN 27 2009
CTC011-280115-
/O.CON.KOKX.FF.W.0009.000000T0000Z-090628T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-
756 PM EDT SAT JUN 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHWESTERN NEW LONDON COUNTY...
AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THE HEAVIEST RAIN IS NOW WEST OF COLCHESTER.
LAT...LON 4166 7223 4151 7225 4151 7232 4154 7233
4153 7243 4155 7245 4159 7245 4159 7243
4161 7241 4160 7239 4160 7234 4165 7232
4167 7227
$$
PW000
WGUS71 KOKX 280041
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
841 PM EDT SAT JUN 27 2009
CTC011-280051-
/O.CAN.KOKX.FF.W.0009.000000T0000Z-090628T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW LONDON CT-
841 PM EDT SAT JUN 27 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN NEW
LONDON COUNTY...
THE THUNDERSTORMS HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA.
LAT...LON 4166 7223 4151 7225 4151 7232 4154 7233
4153 7243 4155 7245 4159 7245 4159 7243
4161 7241 4160 7239 4160 7234 4165 7232
4167 7227
$$
PWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:53 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 27, 2:53 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 253 PM EDT SAT JUN 27 2009 .SYNOPSIS... A DEEP UPPER LOW WILL HANG OVER THE NORTHEAST THROUGH THE WEEKEND BEFORE MOVING OFFSHORE ON MONDAY. ANOTHER FRONTAL SYSTEM AND UPPER LOW APPROACHES ON TUESDAY...AND WILL HANG OVER THE REGION THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN NY STATE AND HAVE DROPPED INTO THE LOCAL AREA. LATEST MUCAPE VALUES IN THE MIXED LAYER RANGE FROM 1200 TO 1500 J/KG ALONG WITH LIFTED INDICES RANGING FROM -4 TO -6C. DUE TO THE SCT NATURE OF THESE STORMS...WILL CAP POPS AT HIGH CHANCE OVER NORTHERN ZONES TO LOW CHANCE OVER THE COASTAL AREAS. INSTABILITY VALUES REMAIN FAIRLY HIGH OVER THE AREA WITH LAPS VALUES SHOWING A LIFTED INDEX OF -4C TO -6C AND MUCAPE VALUES IN THE MIXED LAYER GENERALLY 1200 J/KG TO 1500 J/KG...WITH EVEN HIGHER VALUES OVER EASTERN CT. THE FREEZING LEVEL WILL LOWER TO AROUND 12 KFT... AND INVERTED-V SOUNDING INDICATES POTENTIAL FOR GUSTY WINDS AND SMALL HAIL. THE STORM PREDICTION CENTER KEEPS THE LOCAL AREA IN A GENERAL RISK FOR THUNDERSTORMS. INSTABILITY VALUES PRETTY MUCH DISAPPEAR BETWEEN 03Z-06Z...SO WILL GO DRY AFTER MIDNIGHT. PT CLOUDY SKIES ON TAP TONIGHT. WITH ABUNDANT LOW-LEVEL MOISTURE AND LIGHT WINDS...WILL LOOK FOR PATCHY FOG TO DEVELOP LATE TONIGHT AWAY FROM NYC WHERE TEMPS WILL APPROACH THE DEW POINT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... CLOSED UPPER LOW FINALLY DEPARTS ON SUN. WITH SEVERAL SHORTWAVES STILL ROTATING AROUND THE LOW ACROSS THE REGION...WILL KEEP CHANCE POPS IN THE FCST FOR SUN AFTERNOON...AS ANY STORMS WILL MAINLY BE DIURNALLY DRIVEN. NAM12 SOUNDING FOR SUN AFTERNOON FAIRLY SIMILAR TO THAT OF SAT...IN THAT IT SHOWS AN INVERTED-V WITH A FREEZING LEVEL AROUND 12 KFT. ANY STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS...AND WITH PWATS 1-1.25...LOCALLY HEAVY RAIN IS POSSIBLE. WEAK RIDGING WILL MOVE ACROSS THE REGION SUN NIGHT/MON MORNING BEFORE MOVING OFFSHORE...KEEPING THE AREA DRY DURING THAT TIME. ONCE AGAIN...WITH ABUNDANT LOW-LEVEL MOISTURE AND LIGHT WINDS...PATCHY FOG AWAY FROM THE CITY IS POSSIBLE. ANOTHER ANOMALOUSLY STRONG CLOSED UPPER LOW WILL APPROACH ON MON WITH ASSOCIATED SHORTWAVE AND DEVELOPING SFC TROUGH. GFS APPEARS TO SUFFER FROM CONVECTIVE FEEDBACK ISSUES...AND THE NAM HAS FAIRLY HIGH INSTABILITY VALUES OVER THE REGION MON AFTERNOON WITH MUCAPES IN THE MIXED LAYER APPROACHING 1800 J/KG ALONG WITH A -2C TO -3C LIFTED INDEX. WITH ENOUGH DIURNAL HEATING...SOME SEVERE STORMS ARE POSSIBLE MON AFTERNOON. WILL END ANY CONVECTION IN THE EVENING DUE TO LOSS OF DIURNAL HEATING. SIMILAR SETUP FOR TUE WITH CLOSED UPPER LOW OVER THE GREAT LAKES MOVING CLOSER AND ASSOCIATED SHORTWAVES ROTATING THROUGH THE REGION. HIGHS WILL GENERALLY TOP OFF IN THE LOWER 80S THROUGH THE PERIOD. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... UNSETTLED PATTERN CONTINUES...WITH PERSISTENCE PREFERRED. GFS/EC OFFER DIFFERENT SOLUTIONS WITH REGARD TO HANDLING OF UPPER CLOSED LOW...AS GFS WEAKENS AND OPENS IT UP AS IT LIFTS TO THE NORTH...LEAVING GENERAL TROUGH OVER THE NORTHEAST FRI AND SAT. EC KEEPS FORECASTS CLOSED LOW THROUGH THE EXTENDED PERIOD. OVERALL...DIURNALLY DRIVEN SHOWERS/TSTMS EXPECTED THROUGH MUCH OF THE PERIOD...NOT A WASHOUT BUT UNSETTLED. TEMPS NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD...WITH LITTLE DAY TO DAY VARIABILITY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... GENERALLY VFR AT THE TERMINALS. SCATTERED SHOWERS WILL IMPACT THE TERMINALS OF NYC AND NORTH AND WEST...WITH VFR CONDITIONS STILL PREVAILING. AN ISOLATED THUNDERSTORM CAN NOT BE RULED OUT. WITH THE WEAK SURFACE PRESSURE GRADIENT AND LIGHT WINDS A LATE DAY SEA BREEZE IS POSSIBLE AT KJFK...BUT NOT HIGH CONFIDENCE TO INCLUDE AT THIS TIME. STRATUS AND FOG DEVELOPMENT LIKELY WITH MVFR TO IFR CEILINGS AND VISIBILITIES POSSIBLE AFTER 06Z AT KISP AND KGON...CONDITIONS IMPROVE TO VFR DURING THE MORNING SUNDAY. OUTLOOK /18Z SUNDAY THROUGH THURSDAY/... SUNDAY THROUGH THURSDAY...VFR...WITH SUB VFR POSSIBLE IN SCT TSRA/SHRA. && .MARINE... SE SWELLS ON THE OCEAN WATERS WILL DIMINISH THROUGH THIS EVENING. ALTHOUGH SEVERAL DISTURBANCES WILL MOVE ACROSS THE WATERS THROUGH THIS WEEK...SEAS WILL RANGE FROM 2-3 FT ON THE OCEAN AND 1 FT OR LESS ELSEWHERE. WINDS REMAIN LIGHT THROUGH THE NEXT SEVERAL DAYS. TUE NIGHT THROUGH THU... GENERALLY QUIET ACROSS THE WATERS WITH REGARD TO WINDS AND SEAS. A WEAK COLD FRONT SLOWLY MOVES THROUGH MID WEEK WITH LOW PRESSURE SETTLING TO THE NORTH. PRESSURE GRADIENT REMAINS QUITE WEAK...SO SEAS SHOULD REMAIN FAIRLY TRANQUIL. THERE WILL BE A CHANCE FOR SHOWERS/TSTMS EACH DAY...AND THOSE STORMS COULD PRODUCE SMALL HAIL...HEAVY RAIN...GUSTY WINDS AND LIGHTNING. && .HYDROLOGY... SCATTERED SHOWERS/THUNDERSTORMS EXPECTED EACH DAY FOR THE FORESEEABLE FUTURE. MOST AREAS WILL NOT SEE RAIN EVERY DAY...BUT THOSE THAT DO COULD EXPERIENCE LOCALLY HEAVY DOWNPOURS PRODUCING 0.25-0.50. WHERE THESE DOWNPOURS DEVELOP...LOCALIZED MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...MPS SHORT TERM...MPS LONG TERM...PW AVIATION...MET MARINE...MPS/PW HYDROLOGY...MPS
Hazardous weather outlook, Jun 27, 8:09 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 809 AM EDT SAT JUN 27 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-281045- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 809 AM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY APPROACH SEVERE LIMITS...WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-281045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 809 AM EDT SAT JUN 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jun 27, 2:54 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL NEWBURGH 41.50N 74.02W
06/26/2009 E1.00 INCH ORANGE NY EMERGENCY MNGR
0355 PM TSTM WND DMG OTISVILLE 41.47N 74.54W
06/26/2009 ORANGE NY EMERGENCY MNGR
TREES DOWN ON WIRES
0435 PM FLASH FLOOD MIDDLETOWN 41.45N 74.42W
06/26/2009 ORANGE NY TRAINED SPOTTER
WATER COVERING PORTIONS OF ROUTE 17
0448 PM HAIL WATERBURY 41.56N 73.04W
06/26/2009 E0.75 INCH NEW HAVEN CT TRAINED SPOTTER
0455 PM HAIL PORT JERVIS 41.38N 74.69W
06/26/2009 E0.88 INCH ORANGE NY EMERGENCY MNGR
0505 PM HAIL EASTCHESTER 40.96N 73.81W
06/26/2009 E1.00 INCH WESTCHESTER NY TRAINED SPOTTER
0510 PM HAIL 4 NW CHESHIRE 41.55N 72.95W
06/26/2009 E0.88 INCH NEW HAVEN CT TRAINED SPOTTER
0550 PM HAIL 2 SW JEWETT CITY 41.59N 72.01W
06/26/2009 E0.75 INCH NEW LONDON CT TRAINED SPOTTER
0551 PM HEAVY RAIN STAMFORD 41.02N 73.56W
06/26/2009 M1.00 INCH FAIRFIELD CT TRAINED SPOTTER
1.00 INCH IN 25 MIN IN STAMFORD CT.
0621 PM HAIL WESTFIELD 40.65N 74.34W
06/26/2009 E0.88 INCH UNION NJ TRAINED SPOTTER
0623 PM HAIL PLAINFIELD 40.62N 74.42W
06/26/2009 E0.75 INCH UNION NJ EMERGENCY MNGR
0627 PM HAIL STONY BROOK 40.91N 73.13W
06/26/2009 E1.00 INCH SUFFOLK NY TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
0627 PM MARINE TSTM WIND ISLIP 40.73N 73.22W
06/26/2009 M47.00 MPH SUFFOLK NY ASOS
0630 PM HAIL CENTEREACH 40.87N 73.08W
06/26/2009 E0.75 INCH SUFFOLK NY PUBLIC
0630 PM FLASH FLOOD STAMFORD 41.02N 73.56W
06/26/2009 FAIRFIELD CT LAW ENFORCEMENT
CARS STUCK IN WATER NEAR INTERSECTIONS OF ELM STREET AND
SOUTH STATE STREET AS WELL AS EAST MAIN STREET AND
CRYSTAL STREET
0632 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
06/26/2009 E1.00 INCH SUFFOLK NY TRAINED SPOTTER
0634 PM HAIL MOUNT SINAI 40.94N 73.02W
06/26/2009 E0.75 INCH SUFFOLK NY TRAINED SPOTTER
0641 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
06/26/2009 E1.50 INCH SUFFOLK NY NWS EMPLOYEE
0654 PM MARINE TSTM WIND 8 S CONEY ISLAND 40.47N 73.98W
06/26/2009 M65.00 MPH ANZ355 NJ AMATEUR RADIO
57KT GUST AT SANDY HOOK COAST GUARD STATION
0700 PM HEAVY RAIN YORKTOWN HEIGHTS 41.27N 73.78W
06/26/2009 M1.50 INCH WESTCHESTER NY TRAINED SPOTTER
1.50 INCH IN 90 MINUTES ENDING 7PM.
0705 PM TSTM WND DMG SOUTHOLD 41.06N 72.43W
06/26/2009 SUFFOLK NY FIRE DEPT/RESCUE
LARGE DIAMETER TREE LIMBS DOWN
&&
JMCSpecial weather statement, Jun 27, 5:27 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 527 PM EDT SAT JUN 27 2009 CTZ007-010-011-272230- NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN- 527 PM EDT SAT JUN 27 2009 ...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN AND MIDDLESEX COUNTIES... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PORTLAND...OR 5 MILES SOUTHEAST OF MIDDLETOWN...AND MOVING SOUTHEAST AT 5 MPH. SMALL HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
Special weather statement, Jun 27, 6:01 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 601 PM EDT SAT JUN 27 2009 CTZ010-272245- SOUTHERN NEW HAVEN- 601 PM EDT SAT JUN 27 2009 ...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN COUNTY... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING THUNDERSTORM NEAR NORTH MADISON...OR 6 MILES SOUTH OF DURHAM. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
Special weather statement, Jun 27, 6:26 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 626 PM EDT SAT JUN 27 2009 CTZ007-008-010>012-272330- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON- 626 PM EDT SAT JUN 27 2009 ...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND WESTERN NEW LONDON COUNTIES... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM EASTERN NEW HAVEN COUNTY...THROUGH MIDDLESEX COUNTY AND INTO NEW LONDON COUNTY. SMALL HAIL...HEAVY RAIN AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. THE HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:31 AM EDT | Dense Fog Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 2 hr |
| Jun 27, 5:32 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 43 min |
| Jun 27, 5:55 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region | 95 min |
| Jun 27, 6:11 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 64 min |
| Jun 27, 6:29 PM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 61 min |
Nearby
Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.